It's not known to be carcinogenic in humans there have been studies in lab rats that showed some signs. Its much safer than Accutane and far less side effects for me. Some things to consider are that it does mess with your period, if your not on birth control then it may cause irregular bleeding. I have always been on the pill while taking it so I never experianced that. It is also a blood pressure pill so if you have normal Blood pressure you want to keep an eye on it to make sure your not getting too low. Its up to you really of all the drugs for acne it's the one with the least side effects in my opinion. I've tried two types of antibiotics both gave me chronic yeast infection and did not clear my acne. I also tried accutane which cleared me while I took it but my acne came back a few months after stopping and accutane caused muscle pain/weakness, dry skin/lips, frequent nose bleeds and dry eyes.